

### **Moderation Plan**

#### Before the workshop the moderation plan serves:

- ✓ To structure the workshop with regard to the participants' (target group's) assumed learning objectives, the contents, the didactic material, the time requirements
- ✓ To have a script for the workshop
- ✓ To clarify the learning objectives of each element/unit of the workshop
- ✓ To plan and check the **materials required** for the workshop (photocopies, as well as meta plan boards, flipcharts etc.) for each element/unit
- ✓ To define the distribution of responsibilities among the facilitators for each element/unit
- ✓ As a basis for communication among the facilitators
  - To reach a common understanding among the facilitators with regard to objective, contents, logistics, materials, possible critical points etc. of the workshop
  - To define possible criteria for mutual feedback and evaluation of the workshop results

#### During the workshop the moderation plan serves:

- ✓ As 'script' and 'central thread' that always has to be present during the sequence
  of units and steps of the exercises
- ✓ Avoid to forget the contents and important points to ask or mention, especially during the introduction and processing of the exercises
- ✓ To do proper time management and take adaptive measures (it is recommended to note real time requirements for each unit during the workshop!)
- ✓ As a basis for the **daily evaluation** at the end of each day and the mutual feedback, as well as for potential modifications to the moderation plan for the following day

#### After the workshop the moderation plan serves:

- ✓ As a basis for the final evaluation at the end of the workshop
- ✓ To verify whether **objective**, **contents and timetable were achieved** (here, it is important to note the real time requirements and adaptations made during the workshop and to subsequently include them in the electronic file of the moderation plan) and whether the expected results and effects were achieved
- ✓ To analyze the reasons why these aspects were not achieved as a basis for this
  analysis
- ✓ To develop adaptive measures/modifications for the next workshop or to plan adequate follow-up measures
- ✓ To facilitate the preparation of future workshops, especially reduce preparation time
- To provide valuable information to the facilitators' network (and receive the same from other colleagues).











# **Moderation Plan (Example)**

## Stakeholder Workshop

Time	Agenda Point / Action	Responsible person	Method	Duration
9:00	Arrival and registration of participants at a table at entry with prepared handouts, name cards and participant lists	Moderator, Expert/Technic al resource person	Reception desk	30 min
09:30- 9:40 Welcome	Announce beginning and formally welcome selected VIP participants (Chairpersons, Honourable guest) and all the (key) stakeholders	Moderator, Expert/Technic al resource person	Plenary session	10
9:40-9:50 Welcome remarks	Presentation of the context / project Introduction to workshop / presentation of the objectives / Explain what would be the final outcome /result of the workshop / day:	Moderator	Plenary session	10 minutes
9:50-10:00	Ask stakeholders about their expectation	Moderator	Plenary session	10 minutes
10:00 10:15	Define / Select working groups  Define Tasks for different working groups	Moderator and co- moderators, expert	Plenary session	15 minutes
10:15-11:30	Prepare the Meta-plan pin-boards (place them in 3 corners), in the beginning the pin-boards should not be visible to the participants,	Technical resource person:	Work group session	90 to 120 minutes (maximu m)
	Explain the arrangement/structure of the Meta-plan pin-boards:	Moderator and co-moderator		
	Team: the pin boards should be prepared with the corresponding activity cards (3 Groups – and each group will have two boards)			











	Announcement that one or more person(s) should be selected to present the working groups results in front of all other groups			
	Most important for the Workshop: The partner organisations have to take ownership of the activities and to proof it by selecting responsible persons for their activities.	Moderator and co-moderator	Work group session	
11:30 -12:25	Present the working groups results in front of all other groups	Work group speaker	Work group session	60 minutes
12:25	Explain that later on in the workshop (next day) the chance will be there to review, reflect and give inputs to the work of the other groups (one hour networking is allotted to this point)	Moderator and co-moderator	Work group session	5 min
Lunch break 12:30–13.30	Place XY		All	60 minutes
13:30-13:40	Apply energizer – small funny things - keep it as a "running-task/joke/gag"  Plenary session Guidance through the afternoon programme, make reference to the afternoon programme in the agenda, explain the next steps for the 3 working groups (group one = colour1, group two = colour 2etc.)	Moderator and co-moderator	running- task/joke/ gag"	3 x 5 or 10 minutes = 15 to 30 minutes
13:40 – 15- 40  Planning of activities in working groups	Group all activities / define the output a little further and add on the right of the corresponding activities (if you need) smaller "work-packages"  Design together an Activity Planning Matrix of the X working groups  The GROUP SPEAKER act as moderators for the process of breaking down of the activities into "work packages Each GROUP SPEAKER works with her/his group – as facilitator	Moderator and co-moderator facilitate the elaboration of a project planning matrix.  (non-scope aspects will be kept at the boards but, put "aside" (lower	Work group session	120 min.











	(not as the main "resource person" – just as an expert in the field).  After the elaboration on the operational planning matrix each working group selects/appoints one or more persons to present their group work results (ownership of the group members and their respective organisation is most important)	part of the boards) for further discussion.		
15:40 -16:00 Break	Tea/ Coffee One more "energizer" can fit as a "time filler" wherever necessary/suitable.		All	
16:00 -16:30 Evaluation	Evaluate / ask stakeholders if their expectation have been met	Moderator, expert	Plenary session	20 minutes
16:30 Ending	Organize group photograph	Moderator	Plenary session	5 minutes
16:35	End of (Day-1) of workshop		All	

**Catering** -sometimes catering is available at the side (in a hotel) if not the food and drinks should be ordered, cutlery, plates and glasses (NO PLASTICS!) should not be forgotten.

**Logistics:** Pick-up of the moderators (optional), transport of the staff, materials, Meta-plan boards / flip charts and all workshop materials (pen, paper, glue, pins)

Materials: 1 Camera, 1 Beamer,1 HDMI Adapter, 2 Microphones, 6 Metaplan Boards 2 Flipcharts, Moderation Box with cards, 30 Markers, Papers, Brown Sheets, colour stickers, wool (2 colours), pins, 3 scissors, 3 glue sticks, entanglement, 1 multi-socket with voltmeter, 1 screw driver (the last two might be available at the organizer / hotel)

Supported by:



based on a decision of the German Bundestag







